RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zh. Vychisl. Mat. Mat. Fiz.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zh. Vychisl. Mat. Mat. Fiz., 2011, Volume 51, Number 10, Pages 1816–1839 (Mi zvmmf9557)  

This article is cited in 1 scientific paper (total in 1 paper)

A finite difference scheme of improved accuracy on a priori adapted grids for a singularly perturbed parabolic convection–diffusion equation

G. I. Shishkin

Institute of Mathematics and Mechanics, Ural Branch, Russian Academy of Sciences, ul. S. Kovalevskoi 16, Yekaterinburg, 620990 Russia

Abstract: In the case of the Dirichlet problem for a singularly perturbed parabolic convection–diffusion equation with a small parameter $\varepsilon$ multiplying the higher order derivative, a finite difference scheme of improved order of accuracy that converges almost $\varepsilon$-uniformly (that is, the convergence rate of this scheme weakly depends on $\varepsilon$) is constructed. When $\varepsilon$ is not very small, this scheme converges with an order of accuracy close to two. For the construction of the scheme, we use the classical monotone (of the first order of accuracy) approximations of the differential equation on a priori adapted locally uniform grids that are uniform in the domains where the solution is improved. The boundaries of such domains are determined using a majorant of the singular component of the grid solution. The accuracy of the scheme is improved using the Richardson technique based on two embedded grids. The resulting scheme converges at the rate of $O((\varepsilon^{-1}N^{-K}\ln^2N)^2+N^{-2}\ln^4N+N^{-2}_0)$ as $N,N_0\to\infty$, where $N$ and $N_0$ determine the number of points in the meshes in $x$ and in $t$, respectively, and $K$ is a prescribed number of iteration steps used to improve the grid solution. Outside the $\sigma$-neighbourhood of the lateral boundary near which the boundary layer arises, the scheme converges with the second order in $t$ and with the second order up to a logarithmic factor in $x$; here, $\sigma=O(N^{-(K-1)}\ln^2N)$. The almost $\varepsilon$-uniformly convergent finite difference scheme converges with the defect of $\varepsilon$-uniform convergence $\nu$, namely, under the condition $N^{-1}\ll\varepsilon^{\nu}$, where $\nu$ determining the required number of iteration steps $K$ ($K=K(\nu)$) can be chosen sufficiently small in the interval (0, 1]. When $\varepsilon^{-1}=O(N^{K-1})$, the scheme converges at the rate of $O(N^{-2}\ln^4N+N^{-2}_0)$.

Key words: parabolic convection–diffusion equation, boundary layer, a priori adapted locally uniform grids, Richardson extrapolation technique, finite difference scheme of improved order of accuracy, almost $\varepsilon$-uniform convergence.

Full text: PDF file (354 kB)
References: PDF file   HTML file

English version:
Computational Mathematics and Mathematical Physics, 2011, 51:10, 1705–1728

Bibliographic databases:

UDC: 519.633
Received: 18.04.2011

Citation: G. I. Shishkin, “A finite difference scheme of improved accuracy on a priori adapted grids for a singularly perturbed parabolic convection–diffusion equation”, Zh. Vychisl. Mat. Mat. Fiz., 51:10 (2011), 1816–1839; Comput. Math. Math. Phys., 51:10 (2011), 1705–1728

Citation in format AMSBIB
\Bibitem{Shi11}
\by G.~I.~Shishkin
\paper A~finite difference scheme of improved accuracy on a~priori adapted grids for a~singularly perturbed parabolic convection--diffusion equation
\jour Zh. Vychisl. Mat. Mat. Fiz.
\yr 2011
\vol 51
\issue 10
\pages 1816--1839
\mathnet{http://mi.mathnet.ru/zvmmf9557}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2907383}
\transl
\jour Comput. Math. Math. Phys.
\yr 2011
\vol 51
\issue 10
\pages 1705--1728
\crossref{https://doi.org/10.1134/S0965542511100137}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000297344800007}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-80053926048}


Linking options:
  • http://mi.mathnet.ru/eng/zvmmf9557
  • http://mi.mathnet.ru/eng/zvmmf/v51/i10/p1816

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. G. I. Shishkin, “Strong stability of a scheme on locally uniform meshes for a singularly perturbed ordinary differential convection–diffusion equation”, Comput. Math. Math. Phys., 52:6 (2012), 895–925  mathnet  crossref  mathscinet  adsnasa  isi  elib  elib
  • Журнал вычислительной математики и математической физики Computational Mathematics and Mathematical Physics
    Number of views:
    This page:278
    Full text:64
    References:42
    First page:9

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020